MAUDE Adverse Event Report: MINERVA SURGICAL, INC. MINERVA ENDOMETRIAL ABLATION SYSTEM, DISPOSABLE HANDPIECCE; ENDOMETRIAL ABLATION DEVICE

MINERVA SURGICAL, INC. MINERVA ENDOMETRIAL ABLATION SYSTEM, DISPOSABLE HANDPIECCE; ENDOMETRIAL ABLATION DEVICE
Catalog Number MIN9770
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Bowel Burn (1756); Burn(s) (1757); Uterine Perforation (2121)
Date of Event 04/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on an interview performed by minerva surgical, the patient had a severely anteflexed uterus.Diagnostic hysteroscopy pre- or post-procedure was not performed.Multiple attempts were made to obtain an update on the patient status.All remained unanswered.No additional information is available.It is possible that the uit did not miss the perforation because full perforation was not present.The likely scenario and potential root cause of this complication is related to device being mal-positioned deep in the myometrium but without a full thickness perforation at the time of the uit, which in turn allowed for it to pass.Under this scenario a transmural burn with formation of a mechanical perforation during the energy delivery cycle is possible and may result in unintended thermal effect on the organs of the viscera.The disposable handpiece used in this case was not returned and therefore a failure analysis of the complaint device could not be performed.Perforations and injuries such as thermal injuries are known complications of an endometrial ablation procedure.Complications associated with perforations and thermal injury are addressed in the warning and caution sections of the operator's manual and instructions for use, including the statements: use caution not to perforate the uterine wall when sounding, dilating, or inserting the disposable handpiece.Activation of the minerva disposable handpiece in the setting of a uterine perforation is likely to result in serious patient injury.Excessive force applied during placement of the disposable handpiece may result in tissue injury, including perforation.Although designed to detect a perforation of the uterine wall, this test is an indicator only, and it might not detect all perforations.Clinical judgment must always be used.Post-treatment, any patient-reporting signs/symptoms that could indicate a serious complication, e.G., bowel injury, should be thoroughly evaluated without delay.As with all endometrial ablation procedures, serious injury or death can occur, including but not limited to, infection and injury to adjacent tissue, such as bowel, bladder, vagina, vulva, and/or perineum.It has been reported in the literature that patients with a severely anteverted, retroflexed or laterally displaced uterus are at greater risk of uterine wall perforation during any intrauterine manipulation.A false passage can occur during any procedure in which the uterus is instrumented, especially in cases of a severe anteverted, retroflexed or a laterally displaced uterus.Use caution to ensure that the minerva disposable handpiece is properly positioned in the uterine cavity.
 
Event or Problem Description
On april 4, 2025 it was reported that a minerva endometrial ablation procedure was performed on (b)(6) 2025.One to two days after the ablation procedure the patient returned to the doctor with severe abdominal pain.Laparotomy revealed a uterine perforation on the posterior uterine wall and thermal damage to the small bowel.Subsequently minerva surgical received mw5168793 on april 23, 2025 from fda.The medwatch report represents the same event.Per medwatch, "patient found to have perforated bowels and uterus and burns to uterus, fallopian tubes, and bowels." small bowel resection with end-to-end anastomosis and hysterectomy were performed.

Brand Name
MINERVA ENDOMETRIAL ABLATION SYSTEM, DISPOSABLE HANDPIECCE
Common Device Name
ENDOMETRIAL ABLATION DEVICE
Manufacturer (Section D)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer Contact
rachel nankervis
4255 burton drive
santa clara, CA 95054
MDR Report Key21942523
Report Number3011011193-2025-00005
Device Sequence Number20970911
Product Code MNB
UDI-Device Identifier00862393000162
UDI-Public00862393000162
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberMIN9770
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Initial Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexFemale